Kentucky, 2016

Flash Flood and Damaging Winds in Kentucky, June 14 to 15, 2016

June 14 to 15, 2016 · NWS LMK · 23 events in 11 counties and zones

A very warm and moist environment interacted with a stationary boundary across central Kentucky. This sparked a round of strong to severe storms which produced torrential rainfall and damaging winds during the afternoon hours June 14 and June 15.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A very warm and moist environment interacted with a stationary boundary across central Kentucky. This sparked a round of strong to severe storms which produced torrential rainfall and damaging winds during the afternoon hours June 14 and June 15.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 14, 2:05 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 14, 2:05 PM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 PM EDT TUE JUN 14 2016

.SHORT TERM (Now through Wednesday Night)...
Issued at 256 PM EDT Tue Jun 14 2016

The weak wave that is interacting with a very warm, juicy atmosphere
and sparking thunderstorms in the lower and middle Ohio Valley this
afternoon will move off to the east this evening. As the wave exits
and we lose insolation this evening, convection will gradually taper
off.

Temperatures will not drop farther than the 70s in most places with
very muggy conditions tonight. Some patchy light haze or fog may
form in some spots around dawn.

On Wednesday a weak 5H shortwave trof and speed max will cross the
region during the afternoon, resulting in another day of
thunderstorm activity. Mid-level lapse rates will be a little
steeper that what we've seen today and the upper flow will be a bit
stronger though still rather weak. Precipitable waters will be in
the 1.7 to 2 inch range with K Index in the mid 30s. So, locally
torrential downpours are a near certainty. With somewhat weak flow
and not much dry air aloft to tap into, gusty surface winds at the
surface will be primarily driven by heavy rain cores dumping out of
storms and spreading out as they hit the ground. The wet profiles
and high wet bulb zero heights discourage widespread large hail, but
sub-severe hail in the stronger cells will still be possible.
Fortunately storms will show a little more forward movement than
they have the last couple of days.

High temperatures will be dependent on the amount of cloud cover and
coverage of precipitation, but highs around 90 appear reasonable.

Wednesday night the wave will move off to the east and thunderstorms
will once again taper off. Lows will be in the 70s.

.LONG TERM (Thursday through Tuesday)...
Issued at 305 PM EDT Tue Jun 14 2016

A stronger upper trof will come in from the north Thursday and pass
through here Thursday evening. We'll see a much stronger vertical
wind profile Thursday than what we will have experienced Monday
through Wednesday. Strong surface instability will materialize as
temperatures soar into the lower and middle 90s. The main limiting
factor will be a significant decrease in deep moisture, with models
showing rather dry soundings, and surface dew points mixing down
into the 60s in the afternoon. So, will keep PoPs low, which is in
good agreement with previous forecast and surrounding offices.
Storms that do fire, though, will still have a shot at becoming
severe with the dry air and increasing flow aloft and lowering WBZ
heights supporting a chance of severe sized hail and gusty downburst
winds. In the LMK CWA the Lake Cumberland region stands the best
chance for a severe storm in the afternoon.

Storm generation will still be possible into the evening hours over
southern Kentucky before tapering off overnight.

Friday through Tuesday look dry as a stout upper ridge swells from
the Desert Southwest to the East Coast.

&&

.AVIATION (18Z TAF Update)...
Issued at 1255 PM EDT Tue Jun 14 2016

A very moist air mass combined with daytime heating and a nearby
surface boundary will promote scattered to numerous showers and
storms across central Kentucky this afternoon. The highest coverage
of storms looks to impact SDF and BWG. Storms will be capable of
producing torrential downpours and locally gusty winds. At LEX, the
environment isn't as supportive so will hold off on prevailing in
the TAF for now.

Storm coverage will wane with loss of daytime heating, so ending
around 00-02z giving way to mostly clear skies overnight. Depending
on how rainfall plays out, there could be fog or stratus form at the
TAF sites. Statistical guidance points to this happening at BWG the
most.

For Wednesday, expect generally southerly to southwesterly flow and
a greater chance of storms during the late morning into the
afternoon.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........13
Long Term.........13
Aviation..........ZT
Hazardous weather outlook, Jun 14, 2:18 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT TUE JUN 14 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-151930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
318 PM EDT TUE JUN 14 2016 /218 PM CDT TUE JUN 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

LOCALLY TORRENTIAL RAIN CAN BE EXPECTED IN STORMS THIS
EVENING...ESPECIALLY ALONG AND WEST OF INTERSTATE 65. MINOR
PONDING ON ROADWAYS AND IN AREAS WITH POOR DRAINAGE IS POSSIBLE.
THE HEAVIEST STORMS MAY PRODUCE SOME GUSTY WINDS AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE FORECAST WEDNESDAY. SEVERE THUNDERSTORMS WILL
BE POSSIBLE...CAPABLE OF LOCALLY DAMAGING WINDS...SMALL HAIL...AND
TORRENTIAL RAINFALL.

WIDELY SCATTERED STORMS ARE FORECAST THURSDAY...MAINLY OVER THE
BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE
BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL.

HEAT INDEX VALUES ON WEDNESDAY AND THURSDAY WILL RANGE FROM 96 TO
101 BOTH AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE
WEATHER THROUGH THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 14, 2:51 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT TUE JUN 14 2016

INZ076-077-084-090-KYZ025-142015-
WASHINGTON-ORANGE-CRAWFORD-HARRISON-MEADE-
351 PM EDT TUE JUN 14 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HARRISON...
ORANGE...CRAWFORD...SOUTHWESTERN WASHINGTON AND NORTHWESTERN MEADE
COUNTIES...

AT 351 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ENGLISH TO NEAR BRANDENBURG...AND
MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAOLI...CORYDON...ENGLISH...CAREFREE TOWN...ORLEANS...STAMPERS CREEK...
MARENGO...MILLTOWN...HARDINSBURG AND LEAVENWORTH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3832 8603 3792 8628 3814 8646 3821 8646
      3821 8652 3838 8666 3869 8650
TIME...MOT...LOC 1951Z 196DEG 27KT 3837 8660 3793 8615

ZT
Local storm report, Jun 14, 2:54 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     2 N CORYDON             38.24N 86.13W
06/14/2016                   HARRISON           IN   PUBLIC

            WINDOWS BLOWN OUT OF THE WALMART IN CORYDON.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jun 14, 2:59 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT TUE JUN 14 2016

KYZ027-028-061>063-071-142030-
HART-BUTLER-WARREN-EDMONSON-HARDIN-GRAYSON-
359 PM EDT TUE JUN 14 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...
SOUTHWESTERN HARDIN...GRAYSON...NORTHEASTERN BUTLER...WESTERN HART
AND EDMONSON COUNTIES...

AT 359 PM EDT/259 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LEITCHFIELD TO 7
MILES SOUTHEAST OF BROWNSVILLE...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LEITCHFIELD...BROWNSVILLE...PLUM SPRINGS...CASEY...LEE...
CLARKSON...SMITHS GROVE...CANEYVILLE AND OAKLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3732 8663 3765 8622 3730 8592 3716 8603
      3717 8606 3713 8606 3686 8628
TIME...MOT...LOC 1959Z 215DEG 26KT 3741 8639 3711 8618

ZT
Local storm report, Jun 14, 3:06 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT TUE JUN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     HITCHCOCK               38.63N 86.16W
06/14/2016                   WASHINGTON         IN   LAW ENFORCEMENT

            TREES DOWN.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Jun 14, 3:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT TUE JUN 14 2016

INZ076-077-083-084-090-142045-
WASHINGTON-ORANGE-CRAWFORD-DUBOIS-HARRISON-
416 PM EDT TUE JUN 14 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HARRISON...
ORANGE...CRAWFORD...WASHINGTON AND NORTHEASTERN DUBOIS COUNTIES...

AT 415 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF SHOALS TO NEAR CORYDON...AND MOVING
NORTH AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SALEM...PAOLI...CORYDON...ENGLISH...CAREFREE TOWN...ORLEANS...FRENCH LICK...
NEW PEKIN...STAMPERS CREEK AND PALMYRA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3862 8597 3842 8602 3842 8603 3837 8603
      3803 8611 3816 8630 3820 8637 3849 8683
      3853 8683 3853 8668 3869 8668 3869 8631
      3873 8631 3874 8629 3877 8628
TIME...MOT...LOC 2015Z 189DEG 29KT 3855 8674 3817 8615

ZT
Special weather statement, Jun 14, 3:46 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT TUE JUN 14 2016

INZ076>078-090>092-142115-
WASHINGTON-ORANGE-SCOTT-FLOYD-CLARK-HARRISON-
446 PM EDT TUE JUN 14 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HARRISON...SOUTHWESTERN SCOTT...FLOYD...NORTHEASTERN ORANGE...
WASHINGTON AND WESTERN CLARK COUNTIES...

AT 445 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SALEM TO NEAR NEW ALBANY...AND MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW ALBANY...SALEM...NEW PROVIDENCE TOWN...CLARKSVILLE...CHARLESTOWN...
SELLERSBURG...GALENA...BLUE RIVER...NEW PEKIN AND PALMYRA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3876 8603 3877 8602 3876 8601 3877 8598
      3875 8598 3876 8596 3852 8561 3817 8592
      3867 8641 3869 8639 3869 8631 3873 8631
      3874 8629 3877 8628 3876 8625 3878 8618
      3876 8613 3877 8610 3878 8610 3878 8609
TIME...MOT...LOC 2045Z 236DEG 32KT 3866 8628 3832 8588

ZT

The radar

The Louisville radar (KLVX), 17 km away, was scanning. The volume nearest the first event began at 20:47 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Bullitt

When
June 14, 3:50 PM EST
Where
Bullitt County, 3.27 mi W of Bardstown Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.930, -85.760

Several trees were reported down along Cundiff Hollow Road.

Thunderstorm Wind, Jefferson

When
June 14, 4:11 PM EST
Where
Jefferson County, 0.94 mi E of Louisville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.230, -85.763

Trees down in Central Park damaged bench seats.

Thunderstorm Wind, Bullitt

When
June 14, 4:40 PM EST
Where
Bullitt County, 3.48 mi E of Gap in Knob
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.017, -85.636

Trees were down blocking the 6000 block of Highway 44 West.

Thunderstorm Wind, Jefferson

When
June 14, 4:49 PM EST
Where
Jefferson County, 2.16 mi NNW of Highlands
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.260, -85.693

Trees were reported down blocking the road near the intersection of Brownsboro and Birchwood Road.

Thunderstorm Wind, Oldham

When
June 14, 4:55 PM EST
Where
Oldham County, 2.14 mi SSE of Pewee Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.290, -85.470

Power lines reported down closing portions of KY 362, Ash Avenue between Hawley Gibson Road and the Oldham/Shelby county line.

Flash Flood, Bullitt

When
June 14, 5:15 PM EST
Where
Bullitt County, 1.9 mi E of Brooks to 1.99 mi E of Brooks
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.072, -85.665

Excessive heavy rain resulted in flooded roadways that became impassable near Old Preston Road around Zoneton Middle School.

Thunderstorm Wind, Jefferson

When
June 15, 1:45 PM EST
Where
Jefferson County, 1.29 mi ESE of Tucker Station
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.190, -85.510

Local broadcast media reported trees and power lines down in the area. Some minor roof damage occurred as well.

Thunderstorm Wind, Jefferson

When
June 15, 2:10 PM EST
Where
Jefferson County, 0.58 mi S of Smyrna to 0.68 mi SE of Smyrna
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.122, -85.648

An off-duty NWS employee reported trees were down blocking portions of Manslick Road.

Thunderstorm Wind, Ohio

When
June 15, 1:39 PM CST
Where
Ohio County, 0.88 mi NE of Dundee
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.560, -86.770

The Ohio County emergency manager reported several trees down on Highway 69 and Hoopie Hill Road.

Thunderstorm Wind, Ohio

When
June 15, 1:46 PM CST
Where
Ohio County, 3.29 mi E of Hartford
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.450, -86.860

Trees were reported down in the area.

Thunderstorm Wind, Butler

When
June 15, 2:07 PM CST
Where
Butler County, Morgantown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.220, -86.700

Local law enforcement reported several trees down in Morgantown.

Thunderstorm Wind, Butler

When
June 15, 2:10 PM CST
Where
Butler County, 0.88 mi SW of Aberdeen
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.240, -86.690

Trained spotters reported trees uprooted in Morgantown.

Thunderstorm Wind, Butler

When
June 15, 2:14 PM CST
Where
Butler County, 2.15 mi NE of May Apple
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.250, -86.490

Trees were reported down in the area blocking some roadways.

Thunderstorm Wind, Logan

When
June 15, 2:25 PM CST
Where
Logan County, 1.3 mi WNW of Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.860, -86.900

Trees were reported down in the area.

Thunderstorm Wind, Logan

When
June 15, 2:28 PM CST
Where
Logan County, 0.88 mi SW of Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.840, -86.890

A tree fell down on a vehicle.

Thunderstorm Wind, Warren

When
June 15, 2:38 PM CST
Where
Warren County, 2.41 mi WNW of Bowling Green to 2.16 mi WNW of Bowling Green
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.996, -86.469

Power lines were down blocking portions of Audubon Drive.

Thunderstorm Wind, Bullitt

When
June 15, 3:40 PM EST
Where
Bullitt County, 1.09 mi E of Gospel Campground
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.000, -85.760

Trees were reported down in the area.

Thunderstorm Wind, Simpson

When
June 15, 2:48 PM CST
Where
Simpson County, 0.86 mi NW of Highland to 0.7 mi SE of Hickory Flat
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.707, -86.443

The Simpson County emergency manager reported trees down on Clay Smith Road.

Thunderstorm Wind, Simpson

When
June 15, 2:54 PM CST
Where
Simpson County, 0.89 mi NW of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.730, -86.580

The Simpson County emergency manager reported trees and power lines down at Sportsman Lake Road and Akin Avenue.

Thunderstorm Wind, Harrison

When
June 15, 7:29 PM EST
Where
Harrison County, 0.72 mi NNW of Cynthiana to 0.68 mi NNW of Cynthiana
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.390, -84.304

Local law enforcement reported trees down on a house at 104 First Street as well as trees down blocking nearby roadways.

Thunderstorm Wind, Clark

When
June 15, 8:05 PM EST
Where
Clark County, 1.49 mi NNW of Winchester
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.000, -84.190

Local law enforcement reported several power lines down across the county due to severe thunderstorm winds.

Thunderstorm Wind, Clark

When
June 15, 8:08 PM EST
Where
Clark County, 1.38 mi N of Winchester
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.000, -84.180

Local law enforcement reported several downed trees across the county, some of which were blocking roadways.

Thunderstorm Wind, Madison

When
June 15, 8:32 PM EST
Where
Madison County, 3.01 mi NE of Redhouse
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.860, -84.230

Trees were reported down blocking Stoney Run Road at Phelps Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630747, 630748, 630749, 630746, 630750, 632683, 630758, 630751, 630752, 630753, 630754, 630767, 630756, 630755, 630762, 630757, 630761, 630760, 630759, 630766, 630763, 630764, 630765.